• Users Online: 110
  • Print this page
  • Email this page
CASE REPORT
Year : 2020  |  Volume : 11  |  Issue : 4  |  Page : 220-222

Nitroimidazole-induced reversible neurotoxicity


Department of Neurology, SAMC and PGI, Indore, Madhya Pradesh, India

Correspondence Address:
Dr. Dinesh Chouksey
A2, Flat 204, Maple Woods, Piplya Kumar, Nipania Main Road, Indore - 452 010, Madhya Pradesh
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/INJMS.INJMS_69_20

Rights and Permissions

The nitroimidazole group of drugs is commonly used in India and worldwide for diarrhea and other indications. People are taking it over the counter for their subsequent problems without consultation, and this is harmful to them on chronic use. Similarly, many indications such as amoebic liver abscess need long-duration therapy of these drugs which may present with its toxic effects. We report two cases of metronidazole and ornidazole overuse presented as central and peripheral nervous system toxicity. The magnetic resonance imaging changes similar to nitroimidazole drug toxicity can be seen in many other diseases, and it needs to correlate with a good history for the diagnosis to avoid unnecessary workup burden to the patient.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed949    
    Printed46    
    Emailed0    
    PDF Downloaded79    
    Comments [Add]    
    Cited by others 1    

Recommend this journal